MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS INC HYDROMARK; HYDROMARK BREAST BIOPSY SITE MARKER - NON-CE

DEVICOR MEDICAL PRODUCTS INC HYDROMARK; HYDROMARK BREAST BIOPSY SITE MARKER - NON-CE
Model Number 4010-03-09-T3
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the reporter, this event happened after clip placement/biopsy site marking.Prior to the case, a recommendation was given to dr.(b)(6) for vacuuming the cavity before deploying the marker and not to close the probe aperture after marker deployment to prevent plunger shear.During the procedure, it was recommended to dr.(b)(6) to do a standard vacuum with encor vab system.The doctor declined and proceeded with marker deployment.Turn the probe aperture 180 degree from the marker placement.Dr.(b)(6) also preferred to close the probe aperture despite being advised and explanation was given.While the doctor closed the aperture of the probe, there was a cracking sound heard.The doctor removed the probe and marker as one from the patient's body.Post marker image was completed only after the probe and marker was removed from patient's body.Post marker image showed open coil marker was deployed successfully but a circle shape of plunger rod seen next to the marker.Patient was informed regarding the plunger rod and awaiting for the specimen result to decide the next of action.Procedure was completed.No patient complication.Additional information from the reporter: the patient is undergoing the removal procedure on (b)(6) 2025.The device was not returned.The most likely root cause was determined to be customer failure to follow instructions for use.The instructions for use for this device states: "the marker applicator may be sheared off resulting in a piece left behind in the patient.The probability of a tip shear may increase as a result of: removing or rotating the marker applicator independently from the probe." and "remove the hydromark¿ applicator and the mammotome® revolve¿ biopsy probe together as a single unit from the site".Plunger shears are a potential occurrence for the hydromark¿ breast biopsy site marker (or marker) when the device is not used in accordance with the instructions for use and/or the deployment guide that accompanies the device.For example, when the user does not release pressure from the plunger after marker deployment or if the aperture is closed with the marker applicator still inside the needle/probe.Biopsy probes contain extremely sharp edges along the aperture opening to effectively excise tissue.Removing the applicator shaft or closing the aperture after marker deployment creates the possibility of the applicator or plunger catching one of these edges and shearing off.The instruction for use and deployment guide, provided with the device, must be followed to avoid the applicator/ plunger from shearing off.Components of the applicator are classified as "limited patient contact" and qualified for the intended use during the procedure.Applicator materials are considered medical-grade but have not been evaluated for permanent implantation.(the 4010-03-09-tx spring-design plunger material composition is 302 stainless steel.) we recommend removal of the sheared materials.As with any implanted device, the implant site should be monitored for any signs of irritation or reaction following the surgical procedure.
 
Event or Problem Description
According to the reporter, this event happened after clip placement/biopsy site marking.Prior to the case, a recommendation was given to dr.(b)(6) for vacuuming the cavity before deploying the marker and not to close the probe aperture after marker deployment to prevent plunger shear.During the procedure, it was recommended to dr.(b)(6) to do a standard vacuum with encor vab system.The doctor declined and proceeded with marker deployment.Turn the probe aperture 180 degree from the marker placement.Dr.(b)(6) also preferred to close the probe aperture despite being advised and explanation was given.While the doctor closed the aperture of the probe, there was a cracking sound heard.The doctor removed the probe and marker as one from the patient's body.Post marker image was completed only after the probe and marker was removed from patient's body.Post marker image showed open coil marker was deployed successfully but a circle shape of plunger rod seen next to the marker.Patient was informed regarding the plunger rod and awaiting for the specimen result to decide the next of action.Procedure was completed.No patient complication.

Brand Name
HYDROMARK
Common Device Name
HYDROMARK BREAST BIOPSY SITE MARKER - NON-CE
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS INC
300 e business way
fifth floor
cincinnati OH 45241
Manufacturer (Section G)
DEVICOR MEDICAL PRODUCTS DE MEXICO
sor juanaines de la cruz
#20152 4-b
tijuana, bc 22440
MX   22440
Manufacturer Contact
vivian boyd
300 e business way
fifth floor
cincinnati, OH 45241
5138649047
MDR Report Key22565926
Report Number3008492462-2025-00021
Device Sequence Number3904116
Product Code NEU
UDI-Device Identifier00841911100140
UDI-Public(01)00841911100140(11)250226(17)280226(10)F12508117D
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K210752
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number4010-03-09-T3
Device Catalogue NumberCA000413002
Device Lot NumberF12508117D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Initial Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown